Bipolar Disorder - Risperidone - can't sleep & anxious, should I swap or will other meds be the same
- 10 Dec 2010 by oceanluvr
- 1 December 2017
- bipolar disorder, sleep disorders, risperidone, sleep
It was great in the beginning for my mood swings and irritability but I can't sleep anymore. Most nights I get only 3-4 hrs and i'm having weird thoughts once in a while. I have also began to feel anziety when i'm out in public.
Should I switch to another or do all the antipsycotics make you feel this way. Please help because the doctors aren't much help to me.
Thanks so much
Hi, i've researched this med' and insomnia is not listed as a side effect at all.
Are you taking any other meds' with the risperidone? I copied this from the drugs.com website; Risperidone may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. Drinking alcohol can increase certain side effects of risperidone. Which could account for the strange thoughts sometimes, but i really think you need to see your Dr. I'm taking lithium and they seem OK for me, with my combination of meds. Obviously everything works differently for different people especially if you are on more than one type of medication.
Antipsychotics that are more "sleeper friendly" are Seroquel, & Zyprexa. Don't bother with Invega because it has the same chemical makeup as Risperdal only its longer lasting. Hope that helps.
We saw that happen with risperdal too, irritablity was out of control. If you're not sleeping well you need to talk to the Dr. That can complicate everything. It's probably time for a change.From Risperdal we went to Xypresa, better in terms of cognitive, but lousy with the weight gain & all the frills that go with that. I guess some people get lucky but I haven't seen that yet as the norm with these drugs. Good luck with your change.
HI ive been taking Risperidone for 7 years and it has boosted my confidence. now im trying to reduce the tablet from 2-1 milligram with efficiency and finding i wake up the the middle of the night and cant get back to sleep giving me very minor anxious thoughts but most of all irritability from lack of sleep. i hope this has helped you. please reply if you have a solution for me. thank you.
I have a different problem, I can't get a decent night of sleep WITHOUT taking my risperidone/respiridal. I can sometimes sleep, but it's anything but restful. The quality of the sleep is so bad that sometimes I'm having a dream wishing I could fall asleep- while I'm already asleep!
I remember a couple months ago when sometimes I'll go a night without it, I tried to sleep and it was a horrible experience. I woke up thinking "man, I'm glad that's over" I'm also taking paxil and simvastatin (for cholesterol) I've been on the paxil and respirdal for 17 years about. I did not want to take them, but due to pressure/insistence from parents(who actually believed in made me dangerous if I didn't take them-because I talked to myself too much) I had to. I opt for more natural cures, such as a good diet and exercise and if there is an alternative to taking a drug I will.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Dec 2010 • 1 answer
Posted 7 Jan 2011 • 7 answers
Posted 25 Oct 2012 • 12 answers
Posted 12 Dec 2014 • 3 answers
Posted 20 Oct 2017 • 1 answer